Alert archive / Texas / River Flood Warnings in 2016
River Flood Warning 182, NWS Fort Worth, TX
NWS Fort Worth, TX issued this river flood warning at Jul 4, 2016, 7:52 PM CDT for Navarro County, Texas. It took effect at Jul 5, 2016, 2:48 AM CDT. It was in force for 30 hr.
The area
The outline as issued.
The facts
- Issued
- Jul 4, 2016, 7:52 PM CDT (00:52 UTC)
- In effect from
- Jul 5, 2016, 2:48 AM CDT
- Expired
- Jul 6, 2016, 8:38 AM CDT
- In force
- 30 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Flood severity
- Minor
County Navarro County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 84 km from the middle of the area, began a volume at 00:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Chambers Creek near Rice (RCET2).
- Action stage
- 22 ft
- Minor stage
- 24 ft
- Moderate stage
- 27 ft
- Major stage
- 30 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08064100, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
452 WGUS44 KFWD 050052 FLWFWD BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 752 PM CDT MON JUL 4 2016 ...The National Weather Service in Fort Worth has issued a Flood Warning for the following areas in Texas... Chambers Creek Near Rice Affecting Navarro County PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive cars through flooded areas. Caution is urged when walking near riverbanks. Stay tuned to NOAA All Hazards Radio for the latest river forecasts. && TXC349-051252- /O.NEW.KFWD.FL.W.0182.160705T0748Z-160706T1338Z/ /RCET2.1.ER.160705T0748Z.160705T1800Z.160706T0138Z.NO/ 752 PM CDT MON JUL 4 2016 The National Weather Service in Fort Worth has issued a * Flood Warning for The Chambers Creek Near Rice. * from late tonight to Wednesday morning...Or until the warning is cancelled. * At 7 PM Monday the stage was 21.39 feet. * Flood stage is 24.0 feet. * Minor flooding is forecast. * Forecast...The river should rise above flood stage by Tuesday after midnight and continue to rise to a crest near 25 feet by Tuesday afternoon. The river should fall below flood stage by Tuesday evening. * At 24 feet, Minor out of bank flooding will occur along the creek. This will be a problem for some cattle and farm industries. && LAT...LON 3217 9663 3212 9648 3218 9638 3227 9656 $$
3 follow-up statements
914
WGUS44 KFWD 051321
FLWFWD
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
821 AM CDT TUE JUL 5 2016
Chambers Creek Near Rice Affecting Navarro County
Trinity River At Dallas Affecting Dallas County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas.
Caution is urged when walking near riverbanks.
Stay tuned to NOAA All Hazards Radio for the latest river forecasts.
&&
TXC349-060121-
/O.EXT.KFWD.FL.W.0182.000000T0000Z-160706T2151Z/
/RCET2.1.ER.160705T0601Z.160705T1800Z.160706T0951Z.NO/
821 AM CDT TUE JUL 5 2016
The Flood Warning continues for
The Chambers Creek Near Rice.
* until Wednesday afternoon...Or until the warning is cancelled.
* At 0800 AM Tuesday the stage was 25.06 feet.
* Flood stage is 24.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to a crest near 25.4 feet
by Tuesday afternoon. The river should fall below flood stage
Wednesday after midnight.
&&
LAT...LON 3217 9663 3212 9648 3218 9638 3227 9656
$$
TXC113-060120-
/O.EXT.KFWD.FL.W.0181.000000T0000Z-160707T0100Z/
/DALT2.1.ER.160704T1816Z.160705T1800Z.160706T1300Z.NO/
821 AM CDT TUE JUL 5 2016
The Flood Warning continues for
The Trinity River At Dallas.
* until Wednesday evening...Or until the warning is cancelled.
* At 0800 AM Tuesday the stage was 34.76 feet.
* Flood stage is 30.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to a crest near 35 feet
by Tuesday afternoon. The river should fall below flood stage
Wednesday morning.
* At 35 feet, Some low water crossings inundated with cattle and
grazing and low water areas under water.
&&
LAT...LON 3275 9693 3281 9693 3283 9683 3275 9671
3269 9676 3278 9687
$$265
WGUS84 KFWD 051910
FLSFWD
FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
210 PM CDT TUE JUL 5 2016
...The Flood Warning continues for the following areas in Texas...
Chambers Creek Near Rice Affecting Navarro County
Trinity River At Dallas Affecting Dallas County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas.
Caution is urged when walking near riverbanks.
Stay tuned to NOAA All Hazards Radio for the latest river forecasts.
&&
TXC349-060710-
/O.EXT.KFWD.FL.W.0182.000000T0000Z-160707T0800Z/
/RCET2.1.ER.160705T0601Z.160706T0600Z.160706T2000Z.NO/
210 PM CDT TUE JUL 5 2016
The Flood Warning continues for
The Chambers Creek Near Rice.
* At 0100 PM Tuesday the stage was 25.34 feet.
* Flood stage is 24 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to a crest near 26 feet
by Wednesday after midnight. The river should fall below flood
stage Wednesday afternoon.
&&
LAT...LON 3217 9663 3212 9648 3218 9638 3227 9656
$$
TXC113-060709-
/O.EXT.KFWD.FL.W.0181.000000T0000Z-160707T0124Z/
/DALT2.1.ER.160704T1816Z.160705T1445Z.160706T1324Z.NO/
210 PM CDT TUE JUL 5 2016
The Flood Warning continues for
The Trinity River At Dallas.
* At 0100 PM Tuesday the stage was 34.61 feet.
* Flood stage is 30 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river has crested and will continue to recede and
fall below flood stage by Wednesday morning.
&&
LAT...LON 3275 9693 3281 9693 3283 9683 3275 9671
3269 9676 3278 9687
$$330 WGUS84 KFWD 060125 FLSFWD FLOOD STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 825 PM CDT TUE JUL 5 2016 ...The Flood Warning is cancelled for the following areas in Texas... Chambers Creek Near Rice Affecting Navarro County PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive cars through flooded areas. Caution is urged when walking near riverbanks. Stay tuned to NOAA All Hazards Radio for the latest river forecasts. && TXC349-060155- /O.CAN.KFWD.FL.W.0182.000000T0000Z-160707T0800Z/ /RCET2.1.ER.160705T0601Z.160705T1830Z.160706T0045Z.NO/ 825 PM CDT TUE JUL 5 2016 The Flood Warning is cancelled for The Chambers Creek Near Rice. * At 0800 PM Tuesday the stage was 23.89 feet. * Flood stage is 24 feet. * Fell below flood stage at 8 PM Tuesday. * Forecast...The river will continue to fall to near 14 feet by Thursday morning. && LAT...LON 3217 9663 3212 9648 3218 9638 3227 9656 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this river flood warning went out at Jul 4, 6:53 PM CDT, 59 minutes earlier.
Area forecast discussion, Jul 4, 6:53 PM CDT, 59 minutes before
Area Forecast Discussion...UPDATED National Weather Service Fort Worth TX 653 PM CDT MON JUL 4 2016 .AVIATION... /00Z TAFs/ Concerns...MVFR stratus again tonight and potential for convection after 03Z in the DFW Metroplex. Coverage of thunderstorms west of North Texas this evening is much lower than this time yesterday, but there are still indications that additional convection will develop west of the DFW airports through 03Z as a shortwave moves into the region. These storms could impact the Metroplex airports between 03-07Z with threats for lightning and gusty winds. Otherwise, the main concern overnight is the potential for MVFR stratus. The chances for MVFR cigs is highest at KACT but is expected to be relatively short- lived as strong southwest winds above the surface will likely push the stratus east of the airport. Will prevail BKN025 at KACT from 09-12Z. For the Metroplex airports, will tempo for BKN020 between 10-13Z. South winds at 10-15 kts will prevail through the night. Wind speeds will increase to 13-17 kts with gusts up to 25 kts during the day on Tuesday. JLDunn && .PREV DISCUSSION... /ISSUED 313 PM CDT MON JUL 4 2016/ The clouds associated with overnight/morning convection have been slow to clear today and this was keeping afternoon temperatures a bit cooler than anticipated. It was still hot and humid this afternoon and many heat index values topped the century mark at 3 pm, especially across the western zones. The morning convection and clouds have also limited early afternoon convection. However, we are growing a bit more concerned about the short wave that is currently rotating out of the Four Corners region. It is likely that storms will develop in West Texas late this afternoon as this feature moves east and interacts with a weak cold front. These storms will have a potential to move into the western portions of North Texas this evening. We don't feel storms will be as extensive as they were last night since the large scale forcing will be weaker and most likely displaced a bit farther north than last night. However, the wind profile depicted on the 18Z FWD sounding shows descent low level turning and 20 to 30 knots of mid level flow so it is possible that any storms that develop may be able to sustain themselves for a long period of time and will have some strong wind and hail potential. Precipitable water values remain high so locally heavy rainfall will also be possible. Upper level high pressure will ease into the region from the west on Tuesday and this will bring mostly rain-free and hot weather through the weekend. The upper ridge will remain somewhat flat through early next week as multiple upper level troughs move across the northern half of the CONUS. Therefore, temperatures should remain hot but not record breaking with highs mainly in the 90s. We will leave the heat advisory in place through Tuesday but not extended through the week at this time since slightly drier air the second half of the week may keep heat index values below criteria. 79 && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 79 97 79 98 79 / 30 20 5 0 0 Waco 79 97 79 98 77 / 10 5 5 0 0 Paris 76 93 76 95 77 / 30 20 5 0 0 Denton 78 96 78 97 78 / 30 10 5 0 0 McKinney 78 95 78 96 78 / 30 20 5 0 0 Dallas 81 97 80 98 79 / 30 20 5 0 0 Terrell 78 94 78 96 77 / 30 20 5 0 0 Corsicana 78 96 79 97 78 / 20 10 5 0 0 Temple 77 96 78 97 77 / 5 5 5 0 0 Mineral Wells 77 98 77 99 76 / 30 10 5 0 0 && .FWD Watches/Warnings/Advisories... Heat Advisory until 8 PM CDT Tuesday for TXZ091>095-100>107- 115>123-129>135-141>148-156>162-174-175. && 82/77
Hazardous weather outlook, Jul 4, 4:07 PM CDT, 3 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 407 PM CDT MON JUL 4 2016 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-051130- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 407 PM CDT MON JUL 4 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL TEXAS. .DAY ONE...TONIGHT. SCATTERED THUNDERSTORMS ARE POSSIBLE AGAIN TONIGHT NORTH OF AN EASTLAND TO DALLAS TO ATHENS LINE. ANY STORMS THAT INITIALLY FORM BETWEEN BRECKENRIDGE AND BOWIE LATE THIS AFTERNOON WOULD BE SLOW MOVING AND NOT IMPACT THE INTERSTATE 35 CORRIDOR UNTIL 10 PM OR LATER. EASTERN AREAS...SUCH AS PARIS AND CANTON...SHOULD NOT EXPECT ANY RAIN CHANCES UNTIL WELL AFTER MIDNIGHT. OVERALL COVERAGE AND LIKELIHOOD WILL NOT BE AS GREAT AS LAST NIGHT'S ACTIVITY. IF STORMS DO FORM...THE MAIN THREATS WOULD ONCE AGAIN BE FREQUENT LIGHTNING AND BRIEF DAMAGING WIND GUSTS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THUNDERSTORMS ARE NOT EXPECTED THROUGH SUNDAY. HEAT INDEX VALUES EACH DAY WILL RISE TO BETWEEN 100 AND 108 DEGREES BY MID AFTERNOON. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE REQUESTED THIS EVENING.
In the hours before
Special weather statement, Jul 4, 6:47 PM CDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
647 PM CDT MON JUL 4 2016
TXZ129-050030-
EASTLAND TX-
647 PM CDT MON JUL 4 2016
...SIGNIFICANT WEATHER ADVISORY FOR EASTLAND COUNTY UNTIL 730 PM
CDT...
AT 647 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
PUTNAM...OR 7 MILES WEST OF CISCO...MOVING EAST AT 15 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
EASTLAND...CISCO...RANGER AND CARBON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. SEEK
A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO CLOSELY MONITOR FOR ADDITIONAL
INFORMATION OR POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE IN
FORT WORTH.
&&
LAT...LON 3251 9911 3251 9869 3216 9874 3216 9876
3215 9912
TIME...MOT...LOC 2347Z 265DEG 15KT 3239 9911
STALLEYSpecial weather statement, Jul 4, 7:31 PM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 731 PM CDT MON JUL 4 2016 TXZ129-050100- EASTLAND TX- 731 PM CDT MON JUL 4 2016 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN EASTLAND COUNTY UNTIL 800 PM CDT... AT 731 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR ATWELL...OR 7 MILES SOUTHWEST OF CISCO...MOVING EAST AT 15 MPH. HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... EASTLAND...CISCO...CARBON AND I-20 NEAR THE CALLAHAN-EASTLAND COUNTY LINE. PRECAUTIONARY/PREPAREDNESS ACTIONS... HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. THIS STORM MAY INTENSIFY...SO CLOSELY MONITOR FOR ADDITIONAL INFORMATION OR POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE IN FORT WORTH. && LAT...LON 3244 9912 3243 9880 3214 9882 3208 9912 TIME...MOT...LOC 0031Z 273DEG 14KT 3231 9907 JLDUNN
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 7:31 PM CDT | Special Weather Statement | FWD | Eastland | 29 min |
| Jul 4, 7:42 PM CDT | Severe Thunderstorm Warning | FWD | Eastland | 36 min |
| Jul 4, 8:30 PM CDT | Special Weather Statement | FWD | Young | 30 min |
| Jul 4, 8:44 PM CDT | Severe Thunderstorm Warning | FWD | Palo Pinto, Stephens, Young | 61 min |
| Jul 4, 9:15 PM CDT | Special Weather Statement | FWD | Stephens | 30 min |
| Jul 4, 9:19 PM CDT | Severe Thunderstorm Warning | FWD | Stephens | 41 min |
| Jul 4, 9:36 PM CDT | Special Weather Statement | FWD | Young | 24 min |
| Jul 4, 9:49 PM CDT | Severe Thunderstorm Warning | FWD | Young | 41 min |
| Jul 4, 9:51 PM CDT | Severe Thunderstorm Warning | FWD | Stephens | 39 min |
| Jul 4, 10:09 PM CDT | Special Weather Statement | FWD | Palo Pinto | 36 min |
| Jul 4, 10:24 PM CDT | Special Weather Statement | FWD | Jack | 36 min |
| Jul 4, 10:43 PM CDT | Special Weather Statement | FWD | Palo Pinto | 62 min |
| Jul 4, 10:51 PM CDT | Special Weather Statement | FWD | Rockwall | 54 min |
| Jul 4, 11:04 PM CDT | Special Weather Statement | FWD | Erath | 56 min |
| Jul 4, 11:06 PM CDT | Severe Thunderstorm Warning | FWD | Palo Pinto, Parker | 54 min |
| Jul 4, 11:09 PM CDT | Special Weather Statement | FWD | Ellis | 66 min |
| Jul 4, 11:31 PM CDT | Special Weather Statement | FWD | Hood, Parker, Somervell, Tarrant | 59 min |
| Jul 4, 11:37 PM CDT | Severe Thunderstorm Warning | FWD | Hood, Johnson, Parker, Tarrant | 38 min |
| Jul 5, 12:12 AM CDT | Severe Thunderstorm Warning | FWD | Johnson, Tarrant | 48 min |
| Jul 5, 12:20 AM CDT | Special Weather Statement | FWD | Dallas | 55 min |
| Jul 5, 12:40 AM CDT | Severe Thunderstorm Warning | FWD | Dallas, Tarrant | 65 min |
| Jul 5, 1:04 AM CDT | Areal Flood Advisory | FWD | Dallas | 3 hr |
| Jul 5, 1:21 AM CDT | Special Weather Statement | FWD | Rockwall | 54 min |
| Jul 5, 1:25 AM CDT | River Flood Warning | FWD | Dallas | 15 hr |
| Jul 5, 3:57 AM CDT | Special Weather Statement | FWD | Palo Pinto | 33 min |
| Jul 5, 4:31 AM CDT | Special Weather Statement | FWD | Palo Pinto | 59 min |
| Jul 5, 5:04 AM CDT | Areal Flood Advisory | FWD | Palo Pinto | 3 hr |
| Jul 5, 8:18 AM CDT | River Flood Warning | FWD | Dallas | 13 hr |
Nearby
River Flood Warnings in Texas, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.